MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges that the patient sustained injuries on (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges that the patient sustained injuries on (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011- patient was diagnosed with ventral hernia thereby underwent open repair with implant of ventralight st mesh (device 1).Per op notes, ¿the hernia sac was identified in the umbilical region.A ventralight st mesh (device 1) was placed, tacked and sutured¿.(b)(6) 2019- patient was diagnosed with multiple recurrent ventral incisional hernia, thereby underwent robotic assisted laparoscopic repair with explant of ventralight st mesh (device 1) and implant bard soft mesh (device 2).Per op notes, ¿in the right upper quadrant abdomen, a large hernia with mesh within the hernia sac was identified.4 other smaller hernias were noted in the right and mid epigastrium as well as the left lateral abdomen.Adhesiolysis was performed.Hernia was reduced and the smaller hernias were repaired with sutures.The hernia sac with the ventralight st mesh (device 1) was dissected.A bard soft mesh (device 2) was placed in the retro rectus space, pulled against posterior abdominal wall and sutured¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product identifiers.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9980204
Report Number1213643-2020-03720
Device Sequence Number18710955
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601(17)160628(10)HUYF0569
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Catalogue Number5954124
Device Lot NumberHUYF0569
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age74 YR
Patient SexMale